Hail, Etowah
- When
- March 19, 12:58 PM CST
- Where
- Etowah County, Rainbow City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.950, -86.033
Penny size hail was reported near Rainbow City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 19, 12:22 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1220 AM CST WED MAR 19 2003 UPDATED FOR TORNADO WATCH NUMBER 57. ALSO WENT WITH A RANGE OF 75 TO 80. INITIAL THINKING...COULD SEE STUFF POP ANYWHERE EAST OF I-65 THIS AFTERNOON. WILL HAVE ANOTHER AFD OUT BY 2 PM. .BHM...NONE. JONES/90 FXUS64 KBMX 191822 CCA AFDBHM AREA FORECAST DISCUSSION...CORRECTED FOR TIME NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1220 PM CST WED MAR 19 2003 UPDATED FOR TORNADO WATCH NUMBER 57. ALSO WENT WITH A RANGE OF 75 TO 80. INITIAL THINKING...COULD SEE STUFF POP ANYWHERE EAST OF I-65 THIS AFTERNOON. WILL HAVE ANOTHER AFD OUT BY 2 PM. .BHM...NONE. JONES/90
ALZ011>015-017>050-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER ALABAMA THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE STATE. THEY WILL BE MAINLY EAST OF INTERSTATE 65. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL BE MAINLY CONFINED TO EAST ALABAMA. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ALABAMA THROUGH THURSDAY NIGHT. HOWEVER...A LACK OF DEEP MOISTURE WILL HINDER THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT APPEARS THAT THURSDAY NIGHT WILL BE THE FAVORED PERIOD FOR ANY SEVERE THUNDERSTORMS... AS A WEAK COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY AT TIMES THROUGH TONIGHT.
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported near Rainbow City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348310.